Effexor Side effects

Discussion in 'The Healthy Penis' started by D_Maynard G Knads, May 31, 2011.

  1. D_Maynard G Knads

    D_Maynard G Knads Account Disabled

    Joined:
    Mar 18, 2009
    Messages:
    48
    Likes Received:
    0
    Hi everyone!
    I am just about to start taking effexor and I was wondering if anyone on here has had any experience with it and if it had any sexual side effects? I appreciate any comments! Thanks.
     
  2. prepky

    prepky New Member

    Joined:
    May 9, 2004
    Messages:
    494
    Albums:
    1
    Likes Received:
    0
    Gender:
    Male
    Location:
    kentucky
    yes I took it about 8 years ago, and not to be a downer, but it was not the best for me, I had horrible sweats where I would have to go home from work and change my shirt, and as for an O, it would take forever to the point my then wife would get way to sore....
     
  3. NYCdude

    NYCdude Member

    Joined:
    May 20, 2008
    Messages:
    114
    Likes Received:
    0
    Gender:
    Male
    I was on a similar anti-depressant and suffer from sweating as well. Plus, in New York where you walk and hot subway platform it everywhere in a humid smelly summer, I had to shower by the time I got to work. It should be noted that I did sweat a lot before, but not like that. Also, at the beginning, I could not finish. Then after a few months, I was able to regain the ability (p.s. after I regained the ability to finish, I loved it - you'll never worry about premature ejaculation again).
    These side effects aside, it was invaluable for a time.
     
  4. D_Maynard G Knads

    D_Maynard G Knads Account Disabled

    Joined:
    Mar 18, 2009
    Messages:
    48
    Likes Received:
    0
    alright, thanks for the information it was pretty helpful. Interesting side effects that aren't really talked about at all. Thanks again
     
  5. crescendo69

    Gold Member

    Joined:
    Aug 27, 2006
    Messages:
    8,142
    Likes Received:
    20
    Gender:
    Male
    Location:
    Knoxville, TN
    I seemed to get a little careless in relationships and driving. I dropped it cold turkey after about 9 months, which was probably also careless.
     
  6. CobraLover

    CobraLover Member

    Joined:
    Dec 11, 2010
    Messages:
    965
    Albums:
    5
    Likes Received:
    20
    Gender:
    Male
    Location:
    SoCal
    I think that most of the SSRI-class antidepressants have the same side effects, which suck, and even though they have benefits, the side effects suck in a bad way. Wellbutrin is one without those side-effects.
     
  7. lunette

    lunette New Member

    Joined:
    May 11, 2008
    Messages:
    12
    Likes Received:
    0
    Gender:
    Female
    Location:
    Washington
    Effexor is different than the straight SSRI antidepressants. I'm a woman, so sexually this may be a little different, but been taking Effexor for years. I've taken lots of others, but this works the best for me and the side effects are manageable. Sexually I couldn't orgasm at all with others, Wellbutrin was great for sex but problems with disinhibition. I can orgasm with Effexor, not nearly as easily as without, but it's possible. I've read other people who do great with it sexually. Best of luck to you.
     
  8. B_limbs

    B_limbs New Member

    Joined:
    Apr 29, 2011
    Messages:
    11
    Albums:
    1
    Likes Received:
    0
    Gender:
    Male
    Location:
    canada
    There are many SSRI meds, always consult your doctor with any questions including sexual side effects. They can switch meds until they find the one thats best for your condition, with the least side effects. I was on effexor, didn't have a positive response,
    I'm on celexa now and have improved condition with zero sexualside effects. Every person has a distinct response to meds so, no one can tell you whats best for you, its a matter of trial.
    Remember to give the new med some time, the side effect demish after the body starts tolerate it. As well if you immediatley feel worse when taking a new med let your doctor know so you can stop this med. They are intended to support greater health not worsen your condition.
    Lastly never quit a med cold turkey, your doctor will advise you how to ween yourself off.
     
  9. erratic

    Gold Member

    Joined:
    Nov 27, 2007
    Messages:
    4,410
    Likes Received:
    287
    Gender:
    Male
    Location:
    Canada
    This is really, really, really key. Force your doctor to talk to you about sexual side-effects. A great many doctors don't, and there are all kinds of reasons. Remember that your doctor may not be intimately aware or all of the side effects of any given medication - after all, pharmaceutical reps probably aren't trained to go in to detail on their products' downsides, and doctors (GPs in particular) have so many medications they have to know about that some details (especially if they're not life-threatening) can slip out of memory. So by asking your doctor about sexual side effects you may end up educating the two of you.

    If your doctor's not helpful, or you're just not sure, ask your pharmacist.
     
  10. lunette

    lunette New Member

    Joined:
    May 11, 2008
    Messages:
    12
    Likes Received:
    0
    Gender:
    Female
    Location:
    Washington
    SUCH a good point! I think it's worse for women, well I assumed it was, anyway. For years on Prozac my MD told me he'd never heard of sexual side effects for women. Then increased my dose, saying that maybe it was depression interfering with my sexual response.

    Make a list of things to talk about and take it with you. Most MDs will be glad you brought it up, im experience.
     
  11. _average

    _average Active Member

    Joined:
    Mar 11, 2010
    Messages:
    250
    Albums:
    3
    Likes Received:
    52
    Gender:
    Male
    Location:
    Ireland
    Yeah I took it too, and it took me hours to cum! Got to the point I couldn't cum at all. So I changed to lyrica, which gave me ridiculous cotton mouth all the time, so changed again back to Prozac. Best one for me, but I suppose it's different for everyone!
     
  12. xavier02903

    xavier02903 New Member

    Joined:
    Jun 2, 2011
    Messages:
    2
    Albums:
    1
    Likes Received:
    0
    Gender:
    Male
    Location:
    Providence, Rhode Island
    At least you guys were able to get to the "forever to cum" phase. I when I was effexor, I couldn't even get mine to say hello. From what I have researched, most all medications dealing with the brain will mess with you sexually. They either curb your sexual appetite, make it more difficult to have an erection, or, as many have mentioned, seem impossible to cum. I have to take Viagra for the intimate moments because drugs like Effexor and Depakote have killed my arousal zone.
     
Draft saved Draft deleted